• A
  • A
  • A
  • ABC
  • ABC
  • ABC
  • А
  • А
  • А
  • А
  • А
Regular version of the site
Of all publications in the section: 18
Sort:
by name
by year
Article
Pyatov P. N., de Gier J. Journal of Statistical Mechanics: Theory and Experiment. 2004. No. P03002.
Added: Mar 10, 2010
Article
Alcaraz F. C., Pyatov P. N., Rittenberg V. Journal of Statistical Mechanics: Theory and Experiment. 2008. Vol. P01006. P. 1-38.
We consider the raise and peel model of a one-dimensional fluctuating interface in the presence of an attractive wall. The model can also describe a pair annihilation process in a disordered unquenched media with a source at one end of the system. For the stationary states, several density profiles are studied usingMonte Carlo simulations. We point out a deep connection between some profiles seen in the presence of the wall and in its absence. Our results are discussed in the context of conformal invariance(c = 0 theory). We discover some unexpected values for the critical exponents, which are obtained using combinatorial methods. We have solved known (Pascal’s hexagon)and new (split-hexagon) bilinear recurrence relations. The solutions of these equations are interesting on their own since they give information on certain classes of alternating sign matrices.
Added: Oct 16, 2012
Article
Blank M. Journal of Statistical Mechanics: Theory and Experiment. 2011. Vol. 2011. No. 6.

We study deterministic discrete time exclusion type spatially heterogeneous particle processes in continuum. A typical example of this sort is a traffic flow model with obstacles: traffic lights, speed bumps, spatially varying local velocities etc. Ergodic averages of particle velocities are obtained and their connections to other statistical quantities, in particular to particle and obstacles densities (the so called Fundamental Diagram) is analyzed rigorously. The main technical tool is a "dynamical" coupling construction applied in a nonstandard fashion: instead of proving the existence of the successful coupling (which even might not hold) we use its presence/absence as an important diagnostic tool.

Added: Nov 26, 2014
Article
Nechaev S., Haug N., Tamm M. Journal of Statistical Mechanics: Theory and Experiment. 2014. P. 10013.

Using the generalized normally ordered form of words in a locally-free group of n generators, we show that in the limit n → ∞, the partition function of weighted directed lattice animals on a semi-infinite strip coincides with the partition function of stationary configurations of the asymmetric simple exclusion process (ASEP) with arbitrary entry/escape rates through open boundaries. We relate the features of the ASEP in the different regimes of the phase diagram to the geometric features of the associated generalized directed animals by showing the results of numerical simulations. In particular, we show how the presence of shocks at the first order transition line translates into the directed animal picture. Using the evolution equation for generalized, weighted Lukasiewicz paths, we also provide a straightforward calculation of the known ASEP generating function.

Added: Oct 23, 2014
Article
Tamm M., Krapivsky P., Nazarov L. Journal of Statistical Mechanics: Theory and Experiment. 2019. No. 7. P. 073206-1-073206-21.

 We investigate the growth of needles from a flat substrate. We focus on the situation when needles suddenly begin to grow from the seeds randomly distributed on the line. The width of needles is ignored and we additionally assume that (i) the growth rate is the same for all needles; (ii) the direction of the growth of each needle is randomly chosen from the same distribution; (iii) whenever the tip of a needle hits the body of another needle, the former needle freezes, while the latter continues to grow. We elucidate the large time behavior by employing an exact analysis and the Boltzmann equation approach. We also analyze the evolution when seeds are located on a half-line, on a finite interval. Needles growing from the two-dimensional substrate are also examined.

Added: Dec 23, 2019
Article
Pavel Pyatov, Povolotsky A. M., Rittenberg V. Journal of Statistical Mechanics: Theory and Experiment. 2018. Vol. 2018. No. 053107. P. 1-26.

We study the large deviation functions for two quantities characterizing the avalanche dynamics in the Raise and Peel model: the number of tiles removed by avalanches and the number of global avalanches extending through the whole system. To this end, we exploit their connection to the groundstate eigenvalue of the XXZ model with twisted boundary conditions. We evaluate the cumulants of the two quantities asymptotically in the limit of the large system size. The first cumulants, the means, confirm the exact formulas conjectured from analysis of finite systems. We discuss the phase transition from critical to non-critical behaviour in the rate function of the global avalanches conditioned to an atypical values of the number of tiles removed by avalanches per unit time.

Added: Jul 17, 2018
Article
Povolotsky A. M. Journal of Statistical Mechanics: Theory and Experiment. 2019. No. 074003. P. 1-22.

We establish the exact laws of large numbers for two time additive quantities in the raise and peel model, the number of tiles removed by avalanches and the number of global avalanches happened by given time. The validity of conjectures for the related stationary state correlation functions then follow. The proof is based on the technique of Baxter's T-Q equation applied to the associated XXZ chain and on its solution at $\Delta=-2/1$ obtained by Fridkin, Stroganov and Zagier.

Added: Oct 8, 2019
Article
Lefevere R., Mariani M., Zambotti L. Journal of Statistical Mechanics: Theory and Experiment. 2010. P. L12004.
Added: Oct 8, 2018
Article
Lyashik A., Pakuliak S., Ragoucy E. et al. Journal of Statistical Mechanics: Theory and Experiment. 2019. Vol. 2019. No. 4. P. 1-23.

We consider quantum integrable models solvable by the nested algebraic Bethe ansatz and possessing gl(N)-invariant R-matrix. We study two types of Bethe vectors. The first type corresponds to the original monodromy matrix. The second type is associated to a monodromy matrix closely related to the inverse of the monodromy matrix. We show that these two types of the Bethe vectors are identical up to normalization and reshuffling of the Bethe parameters. To prove this correspondence we use the current approach. This identity gives new combinatorial relations for the scalar products of the Bethe vectors.

Added: Jun 6, 2019
Article
Budkov Y., Kolesnikov A. Journal of Statistical Mechanics: Theory and Experiment. 2016. Vol. 2014. P. 1-12.

We propose a new approach based on the path integral formalism to the calculation of the probability distribution functions of quadratic quantities of the Gaussian polymer chain in d-dimensional space, such as the radius of gyration and potential energy in the parabolic well. In both cases we obtain the exact relations for the characteristic function and cumulants. Using the standard steepest-descent method, we evaluate the probability distribution functions in two limiting cases of the large and small values of corresponding variables.

Added: Oct 27, 2016
Article
Tamm M., Nechaev S., Valba O. V. Journal of Statistical Mechanics: Theory and Experiment. 2017. Vol. 2017. No. 053301. P. 1-17.

We study the asymptotic behavior of the number of paths of length N on several classes of infinite graphs with a single special vertex. This vertex can work as an ‘entropic trap’ for the path, i.e. under certain conditions the dominant part of long paths becomes localized in the vicinity of the special point instead of spreading to infinity. We study the conditions for such localization on decorated star graphs, regular trees and regular hyperbolic graphs as a function of the functionality of the special vertex. In all cases the localization occurs for large enough functionality. The particular value of the transition point depends on the large-scale topology of the graph. The emergence of localization is supported by analysis of the spectra of the adjacency matrices of corresponding finite graphs.

Added: Oct 19, 2017
Article
Nechaev S., Kovaleva V., Maximov Y. et al. Journal of Statistical Mechanics: Theory and Experiment. 2017. Vol. 7. No. 7. P. 1-20.

In this paper we investigate the eigenvalue statistics of exponentially weighted ensembles of full binary trees and p-branching star graphs. We show that spectral densities of corresponding adjacency matrices demonstrate peculiar ultrametric structure inherent to sparse systems. In particular, the tails of the distribution for binary trees share the 'Lifshitz singularity' emerging in the one-dimensional localization, while the spectral statistics of p-branching star-like graphs is less universal, being strongly dependent on p. The hierarchical structure of spectra of adjacency matrices is interpreted as sets of resonance frequencies, that emerge in ensembles of fully branched tree-like systems, known as dendrimers. However, the relaxational spectrum is not determined by the cluster topology, but has rather the number-theoretic origin, reflecting the peculiarities of the rare-event statistics typical for one-dimensional systems with a quenched structural disorder. The similarity of spectral densities of an individual dendrimer and of an ensemble of linear chains with exponential distribution in lengths, demonstrates that dendrimers could be served as simple disorder-less toy models of one-dimensional systems with quenched disorder.

Added: Oct 20, 2017
Article
Pyatov P. N. Journal of Statistical Mechanics: Theory and Experiment. 2004. No. P09003. P. 1-30.

The raise and peel model of a one-dimensional fluctuating interface (model A) is extended by considering one source (model B) or two sources (model C) at the boundaries. The Hamiltonians describing the three processes have, in the thermodynamic limit, spectra given by conformal field theory. The probability of the different configurations in the stationary states of the three models are not only related but have interesting combinatorial properties. We show that by extending Pascal’s triangle (which gives solutions to linear relations in terms of integer numbers),to an hexagon, one obtains integer solutions of bilinear relations. These solutions give not only the weights of the various configurations in the three models but also give an insight to the connections between the probability distributions in the stationary states of the three models.Interestingly enough, Pascal’s hexagon also gives solutions to a Hirota’s difference equation.

Added: Oct 16, 2012
Article
Chertkov M., Kolokolov Igor, Lebedev V. Journal of Statistical Mechanics: Theory and Experiment. 2012. Vol. 1742-5468. No. 12. P. P08007.

Abstract. The standard de nition of the stochastic risk-sensitive linear{quad- ratic (RS-LQ) control depends on the risk parameter, which is normally left to be set exogenously. We reconsider the classical approach and suggest two alternatives, resolving the spurious freedom naturally. One approach consists in seeking for the minimum of the tail of the probability distribution function (PDF) of the cost functional at some large xed value. Another option suggests minimizing the expectation value of the cost functional under a constraint on the value of the PDF tail. Under the assumption of resulting control stability, both problems are reduced to static optimizations over a stationary control matrix. The solutions are illustrated using the examples of scalar and 1D chain (string) systems. The large deviation self-similar asymptotic of the cost functional PDF is analyzed.

Added: Dec 18, 2016
Article
Derbyshev A. E., Poghosyan S., Povolotsky A. M. et al. Journal of Statistical Mechanics: Theory and Experiment. 2012. Vol. P05014. P. 1-13.

We consider the totally asymmetric exclusion process in discrete time with generalized updating rules. We introduce a control parameter into the interaction between particles. Two particular values of the parameter correspond to known parallel and sequential updates. In the whole range of its values the interaction varies from repulsive to attractive. In the latter case the particle flow demonstrates an apparent jamming tendency not typical for the known updates. We solve the master equation for N particles on the infinite lattice by the Bethe ansatz. The non-stationary solution for arbitrary initial conditions is obtained in a closed determinant form.

Added: Feb 12, 2013
Article
Nechaev S., Tamm M., Valba O. V. et al. Journal of Statistical Mechanics: Theory and Experiment. 2014. No. 12. P. 12004.

In this paper, we investigate analytical properties of planar matching on a line in the disordered Bernoulli model. This model is characterized by a topological phase transition, yielding the complete planar matching solutions only above a critical density threshold. We develop a combinatorial procedure of arcs expansion that explicitly takes into account the contribution of short arcs, and allows to obtain an accurate analytical estimation of the critical value by reducing the global constrained problem to a set of local ones. As an application to the physics of the RNA secondary structures, we suggest generalized models that incorporate a one-to-one correspondence between the contact matrix and the nucleotide sequence, thus giving sense to the notion of effective non-integer alphabets

Added: Oct 23, 2014
Article
Poghosyan S., Povolotsky A. M., Priezzhev V. B. Journal of Statistical Mechanics: Theory and Experiment. 2012. Vol. P08013. P. 1-37.

We study the joint exit probabilities of particles in the totally asymmetric simple exclusion process (TASEP) from space-time sets of a given form. We extend previous results on the space-time correlation functions of the TASEP, which correspond to exits from the sets bounded by straight vertical or horizontal lines. In particular, our approach allows us to remove ordering of time moments used in previous studies so that only a natural space-like ordering of particle coordinates remains. We consider sequences of general staircase-like boundaries going from the northeast to southwest in the space-time plane. The exit probabilities from the given sets are derived in the form of a Fredholm determinant defined on the boundaries of the sets. In the scaling limit, the staircase-like boundaries are treated as approximations of continuous differentiable curves. The exit probabilities with respect to points of these curves belonging to an arbitrary space-like path are shown to converge to the universal Airy 2 process.

Added: Feb 4, 2013
Article
Kolokolov I., Lebedev V., Gamba A. et al. Journal of Statistical Mechanics: Theory and Experiment. 2009. P. P02019.
Cell polarization plays a central role in the development of complex organisms. It has been recently shown that cell polarization may follow from the proximity to a phase separation instability in a bistable network of chemical reactions. An example which has been thoroughly studied is the formation of signaling domains during eukaryotic chemotaxis. In this case, the process of domain growth may be described by the use of a constrained time-dependent Landau–Ginzburg equation, admitting scale-invariant solutions `a la Lifshitz and Slyozov. The constraint results here from a mechanism of fast cycling of molecules between a cytosolic, inactive state and a membrane-bound, active state, which dynamically tunes the chemical potential for membrane binding to a value corresponding to the coexistence of different phases on the cell membrane. We provide here a universal description of this process both in the presence and in the absence of a gradient in the external activation field. Universal power laws are derived for the time needed for the cell to polarize in a chemotactic gradient, and for the value of the smallest detectable gradient. We also describe a concrete realization of our scheme based on the analysis of available biochemical and biophysical data.
Added: Feb 7, 2017